Alert archive / Georgia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 210, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 8, 2017, 5:51 PM EDT for Baker County, Calhoun County, Early County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2017, 5:51 PM EDT (21:51 UTC)
- Expired
- Jul 8, 2017, 6:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Baker County, GA, Calhoun County, GA, Early County, GA
The radar
The Ft Rucker radar (KEOX), 93 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.9 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1852 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
593
WUUS52 KTAE 082151
SVRTAE
GAC007-037-099-082230-
/O.NEW.KTAE.SV.W.0210.170708T2151Z-170708T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
551 PM EDT SAT JUL 8 2017
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Northwestern Baker County in southwestern Georgia...
Southeastern Calhoun County in southwestern Georgia...
Northeastern Early County in southwestern Georgia...
* Until 630 PM EDT
* At 550 PM EDT, a severe thunderstorm was located near Arlington, or
8 miles south of Morgan, moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Arlington, Leary, Douglasville, Commissary Hill, Iveys Mill,
Milford, Bermuda, Elmodel Wma, Holt, Patmos, Rowena and Turman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3151 8444 3149 8442 3148 8443 3147 8442
3145 8442 3144 8443 3144 8442 3133 8441
3135 8472 3150 8473 3152 8444
TIME...MOT...LOC 2150Z 273DEG 23KT 3143 8465
HAIL...<.75IN
WIND...60MPH
$$
ADLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:46 PM EDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jul 8, 2:46 PM EDT, 3 hours 5 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 246 PM EDT Sat Jul 8 2017 .NEAR TERM [Through Tonight]... A shortwave moving south through the Midwest this afternoon will drop into the eastern CONUS trough resulting in some amplification through today. At the surface, areas of low pressure associated with the large-scale trough sit off the Nova Scotia coast and back into southeast Quebec as well. Troughing extends from this broad area of low pressure down the Eastern Seaboard and is reinforced across the Southeast by westerly flow over the Appalachians. Locally, southwesterly steering flow around 10-15 knots has favored one of our wetter and earlier seabreeze regimes, though convection is now primarily dominated by outflow across the Big Bend and south-central Georgia. With weak synoptic support from the amplifying upper-level trough, the surface trough, and ongoing storm outflow, expect numerous showers and thunderstorms to continue into this evening. Convection is beginning to move into the Panhandle and southeast Alabama along the surface trough as of 3 PM EDT. Marginal lapse rates and wet- microburst indicators, as well as only about 15 knots of deep layer shear wouldn't suggest an incredibly impressive environment for severe thunderstorm development, but certainly a few storms with a damaging wind threat will be possible. Hail doesn't appear to be favorable with the marginal lapse rates and warm mid- level temperatures. The SPC has much of the Tri-State region under a marginal risk for severe storms. PWATs slightly above normal (via this morning's sounding) could suggest the potential for some heavier than usual rain in the strongest storms. Expect isolated areas to have the chance to pick up a quick 1-3 inches. However, on average rainfall amounts should remain on the order of an inch or less. Storms should dissipate quickly around sunset, with lows falling into the low to mid 70s overnight. .SHORT TERM [Sunday Through Monday Night]... This will be an active period with respect to convective coverage. The upper level trough will remain over the area as a cold front edges closer to the region. The low level ridge axis will remain south of the areas providing a favorable flow regime for sea-breeze induced convective coverage. PoPs will generally be near or above average with highest PoPs inland. Max temperatures will be near normal in the lower 90s, although many will get some relief in the afternoon from thunderstorm outflow. .LONG TERM [Tuesday Through Saturday]... Little change is anticipated through Tuesday. After that, the upper trough will lift northward for a couple of days along with the surface ridge axis. Pops will drop off 10-20% or so and max temps will edge upward into the mid 90s once again. Another front will approach from the northwest towards the weekend inching PoPs upward once again. && .AVIATION [Through 18Z Sunday]... Numerous showers and thunderstorms this afternoon are likely to impact DHN, TLH, and ABY. ECP may be done with thunderstorms for the afternoon, with too much uncertainty to include in the TAF at VLD. LIFR and gusty winds 30 to 40 knots will be possible in storms today. By 00z thunderstorm chances will fall dramatically and most sites should remain VFR through the TAF. The exception would be if storms slide inland at ECP early tomorrow morning. && .MARINE... Winds and seas will generally remain on the low side as high pressure will dominate across the northern Gulf. Locally higher enhancements to winds and seas can be expected in and around heavier thunderstorms. && .FIRE WEATHER... No concerns. && .HYDROLOGY... Scattered to numerous showers and thunderstorms, typical of summertime, will only produce locally heavy rain. However the duration of this heavy rain should be short enough to preclude any significant flooding concerns. Area rivers will remain below flood stage. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 91 74 91 74 / 20 50 20 50 10 Panama City 79 88 77 87 77 / 40 40 30 40 20 Dothan 74 91 73 90 73 / 30 60 30 70 10 Albany 74 92 73 91 73 / 20 60 30 60 20 Valdosta 73 93 73 92 73 / 20 50 20 60 20 Cross City 75 91 74 91 74 / 30 40 20 40 20 Apalachicola 78 89 77 89 77 / 30 40 30 30 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Harrigan SHORT TERM...Wool LONG TERM...Wool AVIATION...Harrigan MARINE...Wool FIRE WEATHER...Fournier HYDROLOGY...Wool
In the hours before
Special weather statement, Jul 8, 4:45 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
445 PM EDT SAT JUL 8 2017
GAZ124>126-082130-
Lee GA-Dougherty GA-Terrell GA-
445 PM EDT SAT JUL 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DOUGHERTY...WESTERN
LEE AND SOUTHEASTERN TERRELL COUNTIES UNTIL 530 PM EDT...
At 444 PM EDT, National Weather Service doppler radar indicated a a
strong thunderstorm 8 miles southeast of Dawson, moving northeast at
40 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Dawson, Leesburg, Albany, East Albany, Turner City, Sasser,
Forrester, Bridges Crossroad, South Albany, Palmyra, Century, Herod,
Jordan Place, Dawson Municipal A/P, Starksville, Byne Crossroads,
Armena, Neyami and Chickasawhatchee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3156 8410 3159 8446 3160 8445 3162 8445
3162 8446 3179 8449 3186 8416
TIME...MOT...LOC 2044Z 246DEG 37KT 3167 8438
ADLLocal storm report, Jul 8, 4:47 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
447 PM EDT SAT JUL 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 2 ESE OZARK 31.44N 85.62W
07/08/2017 DALE AL 911 CALL CENTER
REPORT OF TREE DOWN ON MATHEW AVE
&&
RHLocal storm report, Jul 8, 5:30 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
530 PM EDT SAT JUL 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG 3 SSW ABBEVILLE 31.53N 85.26W
07/08/2017 HENRY AL LAW ENFORCEMENT
TREE DOWN ON COUNTY RD 99
&&
RHLocal storm report, Jul 8, 5:36 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
536 PM EDT SAT JUL 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM TSTM WND DMG 3 SSE ABBEVILLE 31.53N 85.23W
07/08/2017 HENRY AL 911 CALL CENTER
TREE DOWN ON COUNTY RD 53
&&
RHLocal storm report, Jul 8, 5:40 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
540 PM EDT SAT JUL 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM TSTM WND DMG 1 ESE ABBEVILLE 31.56N 85.23W
07/08/2017 HENRY AL 911 CALL CENTER
REPORT OF POWER LINE DOWN ON E WASHINGTON ST
&&
RHLocal storm report, Jul 8, 5:50 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
550 PM EDT SAT JUL 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM TSTM WND DMG 6 S DAWSON 31.69N 84.44W
07/08/2017 TERRELL GA 911 CALL CENTER
REPORTS OF TREES DOWN ON POWERLINES AROUND HEROD RD
&&
RHThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 2:17 PM EDT | Special Weather Statement | TAE | Thomas | 43 min |
| Jul 8, 2:28 PM EDT | Special Weather Statement | TAE | Worth | 47 min |
| Jul 8, 2:52 PM EDT | Severe Thunderstorm Warning | TAE | Quitman | 38 min |
| Jul 8, 4:45 PM EDT | Special Weather Statement | TAE | Terrell | 45 min |
| Jul 8, 4:50 PM EDT | Severe Thunderstorm Warning | TAE | Dougherty, Lee, Terrell | 40 min |
| Jul 8, 4:53 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Clay, Early, Randolph | 52 min |
| Jul 8, 4:59 PM EDT | Severe Thunderstorm Warning | TAE | Lee, Worth | 46 min |
| Jul 8, 5:11 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Early | 49 min |
| Jul 8, 5:32 PM EDT | Severe Thunderstorm Warning | TAE | Lee, Worth | 43 min |
| Jul 8, 6:08 PM EDT | Special Weather Statement | TAE | Dougherty | 52 min |
| Jul 8, 6:15 PM EDT | Special Weather Statement | TAE | Terrell | 45 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.